Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 26, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at May 27, 2016, 2:15 AM CDT for Fremont County, Iowa. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2016, 2:15 AM CDT (07:15 UTC)
- Expired
- May 28, 2016, 9:23 AM CDT
- In force
- 31 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fremont County, IA
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 26, 11:51 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 26, 11:51 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1151 PM CDT THU MAY 26 2016
.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016
Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.
Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.
.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016
Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.
&&
.AVIATION...(06Z TAFS for KOMA...KLNK...KOFK through 06Z Saturday)
Issued at 1145 PM CDT Thu May 26 2016
Wake-low-induced gusty winds ongoing at KOMA should subside within
the next couple of hours as the surface pressure gradient relaxes.
A band of mainly showers over central Nebraska should gradually
overspread the TAF sites overnight in response to the
northeastward progression of an MCV currently near KLXN. Some MVFR
ceilings may develop late tonight into early Friday on the
backside of this precipitation band. A break in the precipitation
is expected generally between 12 and 18z Friday before shower and
thunderstorm chances again increase ahead of the mid-level trough
pivoting northeast across the central Plains.
&&
.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch until 7 AM CDT Friday for NEZ066>068-078-
088>093.
IA...Flash Flood Watch until 7 AM CDT Friday for IAZ069-079-080-090-
091.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...MeadHazardous weather outlook, May 26, 6:49 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 649 PM CDT THU MAY 26 2016 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050>053-065- 271400- MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- 649 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG STRONG STORMS MAY DEVELOP FRIDAY AFTERNOON AND EVENING AS A WEATHER DISTURBANCE TRACKS ACROSS THE REGION. FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. IAZ069-079-080-090-091-NEZ066>068-078-088>093-271400- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-LANCASTER-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 649 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THE SEVERE WEATHER THREAT HAS DIMINISHED AS OF EARLY EVENING. HOWEVER...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA FROM THE WEST TONIGHT WITH THE POTENTIAL FOR ADDITIONAL FLOODING. A FEW STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP FRIDAY AFTERNOON AND EVENING AS A WEATHER DISTURBANCE TRACKS THROUGH THE REGION. FLOODING WILL ALSO REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:31 PM CDT | River Flood Warning | OAX | Cass | 27 hr |
| May 26, 8:21 PM CDT | River Flood Warning | OAX | Nemaha | 5 days |
| May 26, 8:21 PM CDT | River Flood Warning | OAX | Richardson | 5 days |
| May 27, 12:55 AM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| May 27, 3:51 AM CDT | River Flood Warning | OAX | Nemaha | 27 hr |
| May 27, 5:49 PM CDT | Special Weather Statement | OAX | Johnson | 26 min |
| May 27, 6:58 PM CDT | Special Weather Statement | OAX | Saline | 47 min |
| May 26, 7:34 PM CDT | River Flood Warning | OAX | Fremont | 64 hr |
| May 27, 6:28 AM CDT | River Flood Warning | OAX | Montgomery | 25 hr |
| May 27, 3:16 PM CDT | River Flood Warning | OAX | Fremont | 24 hr |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.